Alert archive / Alabama / Areal Flood Warnings in 2015

Areal Flood Warning 2, NWS Mobile, AL

April 13, 2015Mobile County, Alabama

NWS Mobile, AL issued this areal flood warning at Apr 13, 2015, 1:20 PM CDT for Mobile County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2015, 1:20 PM CDT (18:20 UTC)
Expired
Apr 13, 2015, 7:15 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WGUS44 KMOB 131820
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT MON APR 13 2015

ALC097-140015-
/O.NEW.KMOB.FA.W.0002.150413T1820Z-150414T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE AL-
120 PM CDT MON APR 13 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 715 PM CDT

* AT 115 PM CDT...COUNTY OFFICIALS AND LOCAL MEDIA CONTINUE TO 
  REPORT ROAD CLOSURES AND FLOODING OF LOW LYING AND POOR DRAINAGE 
  AREAS ACROSS SOUTHERN MOBILE COUNTY. 

  DOPPLER WEATHER RADAR STORM TOTAL RAINFALL ESTIMATES AND RAIN      
  GAUGE REPORTS INDICATE ANYWHERE FROM 8 TO 11 INCHES OF RAIN HAS    
  FALLEN ACROSS THE FLOOD WARNING AREA IN THE PAST 24 HOURS. AN AREA 
  FROM GRAND BAY NORTH TO NEAR THE MOBILE REGIONAL AIRPORT AND EAST  
  AND SOUTH TO NEAR THEODORE RECEIVED THE MOST RAINFALL...AND        
  STANDING WATER AND FLOODING IS STILL BEING REPORTED. ADDITIONAL    
  RAINFALL IS LIKELY THIS AFTERNOON AND THIS EVENING. A FLASH FLOOD  
  WATCH REMAINS IN EFFECT. THE MOBILE REGIONAL AIRPORT RECEIVED A   
  NEW RECORD 24 HOUR RAINFALL OF 7.28 INCHES ON SUNDAY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...   
  MOBILE...BAYOU LA BATRE...REGIONAL AIRPORT IN WEST MOBILE...GRAND  
  BAY...TILLMANS CORNER...THEODORE...I10 AND I65...CODEN...BELLE   
  FONTAINE...BROOKWOOD...TODD ACRES AND CREEKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3035 8813 3033 8815 3034 8820 3036 8819
      3036 8825 3035 8826 3038 8825 3039 8829
      3037 8831 3040 8833 3039 8835 3040 8834
      3039 8839 3069 8840 3068 8806 3033 8813

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 13, 4:34 AM CDT, 8 hours 46 minutes earlier.

Area forecast discussion, Apr 13, 4:34 AM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
434 AM CDT MON APR 13 2015

.SHORT TERM [TODAY AND TONIGHT]...BEEN QUITE A RAINFALL EVENT OVER
THE PAST 12 HOURS...MAINLY FOR MOBILE COUNTY. THE 24 HOUR RECORD
RAINFALL WAS SMASHED FOR APRIL 12TH AT MOBILE REGIONAL...WHERE 7.28
INCHES OF RAIN OCCURRED. THE OLD RECORD OF 3.61 INCHES WAS SET IN
1980. LEAD MID LEVEL IMPULSE...RESPONSIBLE FOR THESE RAINS...WAS
EMBEDDED IN AN ACTIVE HIGH LEVEL SOUTHWEST FLOW AND MOVING EAST
ACROSS THE HEART OF THE FORECAST AREA. LATEST RADAR TRENDS SHOW THE
BULK OF THE RAIN WAS LIFTING EAST ACROSS THE EASTERN HALF OF THE
FORECAST AREA. STILL COULD SEE SOME URBAN/SMALL STREAM FLOOD
ADVISORIES AND/OR FLASH FLOOD WARNINGS SPREADING MAINLY INTO THE
WESTERN FLORIDA PANHANDLE THROUGH SUNRISE AS DOPPLER WEATHER RADAR
DUAL POL ONE HOUR RAINFALL ESTIMATES SUGGEST POCKETS OF HEALTHY 2 TO
4 INCH RAINS IN EARLY MORNING ACTIVITY.

ON THE WEATHER MAPS...A VIGOROUS SOUTHERN STREAM UPPER LEVEL STORM
SYSTEM WAS PUSHING INTO WESTERN TEXAS EARLY THIS MORNING...CAUSING
DOWNSTREAM SOUTHWEST FLOW TO AMPLIFY AND BECOME INCREASINGLY
DIVERGENT ACROSS THE CENTRAL GULF COAST. NEXT MID LEVEL IMPULSE
ROTATING AROUND THE BASE OF THIS STORM SYSTEM HAS RESULTED IN A
LARGE COMPLEX OF STORMS PUSHING EAST NORTHEAST OFF THE TEXAS COAST.
THIS IMPULSE APPROACHES FROM THE SOUTHWEST TODAY AND TONIGHT
BRINGING ENHANCED ASCENT. WHEN COMBINING WITH A WEAKENING SURFACE
BOUNDARY SLIPPING SLOWLY NORTH AND DEEP LAYER MOISTURE RUNNING WELL
ABOVE NORMAL FOR THE MIDDLE OF APRIL...THE STAGE REMAINS SET FOR THE
POTENTIAL OF ADDITIONAL HEAVY RAINS. GIVEN THE HEAVY RAINS THAT HAVE
ALREADY OCCURRED AND THE ANTICIPATION OF MORE IN THE SHORT TERM...A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE COASTAL ZONES THROUGH MID
AFTERNOON TODAY. WITH CLOUDS/RAINS...DAYTIME HIGHS REMAIN
MODIFIED...MOSTLY IN THE MID 70S. LITTLE CHANGE IN OVERNIGHT
LOWS...RANGING FROM 66 TO 71. /10

[TUESDAY AND WEDNESDAY]...THE CLOSED UPPER LOW PRESSURE AREA OVER
THE TEXAS PANHANDLE WILL LIFT NORTHWARD OVER THE PLAINS STATES ON
TUESDAY AND EVOLVE INTO AN OPEN WAVE AS A HIGHLY AMPLIFIED UPPER
LEVEL TROUGH MOVES EAST OVER THE WESTERN CONUS. THIS UPPER TROUGH
WILL REACH THE WESTERN ROCKY MOUNTAINS BY LATE TUESDAY NIGHT...
CARVING OUT A LARGE DEEPENING UPPER LOW PRESSURE CENTER OVER THE
NORTHERN UTAH BY LATE TUESDAY NIGHT. THIS CLOSED LOW WILL THEN DRIFT
SOUTH OVER THE FOUR CORNERS AREA ON WEDNESDAY. MEANWHILE...A LIGHT
SOUTHERLY WIND FLOW WILL PERSIST THROUGH THE PERIOD AS A WEAK
SURFACE RIDGE OF HIGH PRESSURE REMAINS ACROSS THE WESTERN ATLANTIC
AND EASTERN GULF OF MEXICO.

DEEP SOUTHWEST FLOW AHEAD OF THE UPPER LOW WILL CONTINUE TO DRAW
ABUNDANT MOISTURE ACROSS THE REGION WITH PRECIPITABLE WATER VALUES
RANGING FROM 1.6 TO 1.9 INCHES THROUGH TUESDAY NIGHT...DECREASING
SLIGHTLY TO BETWEEN 1.4 TO 1.6 INCHES ON WEDNESDAY. MOSTLY CLOUDY TO
CLOUDY SKIES WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM.
PRECIPITATION CHANCES WILL REMAIN HIGH THROUGH THE REMAINDER OF THE
SHORT TERM AS UPPER LEVEL IMPULSES CONTINUE TO PASS OVER THE
FORECAST AREA. TIMING OF EACH IMPULSE IS VERY DIFFICULT AT THIS
TIME...SO THERE WILL BE A MIX OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS PERSISTING THROUGH WEDNESDAY NIGHT. HOWEVER THE BEST
TIME FRAME OF POTENTIAL HEAVY RAIN SHOULD OCCUR TUESDAY NIGHT.
WIDESPREAD TOTAL RAINFALL AMOUNTS TUESDAY AND WEDNESDAY WILL RANGE
FROM 1.25 TO 2.5 INCHES THROUGH THE PERIOD...WITH ISOLATED HIGHER
AMOUNTS LIKELY...UP TO FIVE INCHES...DUE TO PERIODS OF HEAVY RAIN
ASSOCIATED WITH THE STRONGER THUNDERSTORMS. DUE TO THE DEEP
SATURATED LAYER THROUGH THE TROPOSPHERE...SEVERE THUNDERSTORMS ARE
NOT EXPECTED THROUGH THE PERIOD.

HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL RANGE FROM 76 TO 81
DEGREES. LOWS BOTH NIGHTS WILL RANGE FROM 65 TO 70 DEGREES. /22

.LONG TERM [THURSDAY THROUGH MONDAY]...THE ECMWF AND GFS MODEL ARE
IN BETTER AGREEMENT WITH THE UPPER LOW MOVING SLOWLY SOUTHWARD ON
THURSDAY AND THEN DRIFTING EASTWARD ON FRIDAY. THE CENTER IS
EXPECTED TO BE OVER NORTHEAST NEW MEXICO BY LATE FRIDAY NIGHT. THE
MODELS THEN DEPART WITH THE MOVEMENT OF THE UPPER SYSTEM OVER THE
WEEKEND. THE ECMWF LIFTS THE LOW NORTH-NORTHEAST WHERE IS EVOLVES
INTO AN OPEN WAVE OVER THE NORTHERN PLAINS...WHILE THE GFS MOVES THE
LOW EAST WHERE IS EVOLVES INTO AN OPEN WAVE BEFORE REACHING THE
LOWER MISSISSIPPI RIVER VALLEY.

VERY DIFFICULT TO FORECAST WHERE A WEAK SURFACE LOW WILL DEVELOP IN
RESPONSE TO THE ADVANCING UPPER LOW...BUT ONE THING FOR SURE IS THAT
THE REGION WILL REMAIN UNDER DEEP MOISTURE. SO WITH PLENTY OF
MOISTURE REMAINING IN PLACE ACROSS THE REGION WITH PRECIPITABLE
WATER VALUES INCREASING ONCE AGAIN TO BETWEEN 1.6 TO 1.9 INCHES
THROUGH SATURDAY...EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY...FOLLOWED BY SCATTERED COVERAGE
THROUGH THE REMAINDER OF THE FORECAST. HIGH TEMPERATURES WILL BE
NEAR TO SLIGHTLY ABOVE NORMAL THROUGH EXTENDED FORECAST...WITH
OVERNIGHT LOWS ABOUT 9 TO 14 DEGREES ABOVE NORMAL. /22

&&

.AVIATION...
13.12Z KMOB/KBFM AND KPNS TAF CYCLE...
LIFR/IFR CIG BASES FORECAST TODAY. WILL LIKELY SEE A BLEND OF
LIFR/IFR VSBY WITH THE PASSAGE OF HEAVIER RAINS AND EMBEDDED TSRA.
AWAY FROM CONVECTION...A LIGHT SOUTHEAST FLOW...10 KNOTS OR LESS IS
FORECAST. /10

&&

.MARINE...A SURFACE FRONT LIFTS INLAND TODAY AND WEAKENS THROUGH THE
MIDDLE OF THE WEEK. A LIGHT TO MODERATE ONSHORE FLOW LOOKS TO
PERSIST THIS WEEK WITH LITTLE CHANGE IN SEAS. WINDS...WAVES AND SEAS
LOCALLY HIGHER WITH THE PASSAGE OF ORGANIZED SHOWERS AND EMBEDDED
STORMS. VISIBILITY LIKELY TO BE REDUCED TO LESS THAN A MILE AT TIMES
WITH THE PASSAGE OF HEAVIER RAINS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  67  78  65  79 / 100  60  70  60  60
PENSACOLA   77  69  78  68  78 / 100  50  60  60  60
DESTIN      76  71  77  69  78 / 100  50  50  60  60
EVERGREEN   77  66  80  66  79 / 100  70  70  70  70
WAYNESBORO  77  66  79  65  80 / 100  60  70  70  70
CAMDEN      77  66  80  66  78 / 100  70  70  70  70
CRESTVIEW   78  67  80  66  79 / 100  60  60  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR LOWER
     BALDWIN-LOWER MOBILE-UPPER BALDWIN-UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND
     ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 13, 5:07 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
507 AM CDT MON APR 13 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
507 AM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG
AREA BEACHES.

AN ACTIVE HIGH LEVEL SOUTHWEST FLOW BRINGS A SERIES OF MID LEVEL
DISTURBANCES ACROSS THE LOCAL AREA IN THE NEAR TERM. WHEN COMBINING
WITH A WEAKENING SURFACE BOUNDARY SLIPPING SLOWLY NORTH AND DEEP
LAYER MOISTURE RUNNING WELL ABOVE NORMAL FOR THE MIDDLE OF
APRIL...THE STAGE REMAINS SET FOR THE POTENTIAL OF ADDITIONAL HEAVY
RAINS. GIVEN THE HEAVY RAINS THAT HAVE ALREADY OCCURRED AND THE
ANTICIPATION OF MORE IN THE SHORT TERM...A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THE COASTAL ZONES THROUGH MID AFTERNOON TODAY.

A LEAD MID LEVEL IMPULSE RESPONSIBLE FOR THE HEAVY RAINFALL OVER
PORTIONS OF THE COAST SUNDAY AFTERNOON AND EVENING LIFTS EAST ACROSS
THE EASTERN ZONES THIS MORNING. A BRIEF BREAK IN THE RAINS IS
POSSIBLE BETWEEN THE DEPARTING FEATURE AND THE NEXT ONE APPROACHING
FROM THE SOUTHWEST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY ALONG AREA BEACHES.

AN ACTIVE HIGH LEVEL SOUTHWEST FLOW MAINTAINS THE PASSAGE OF A
SERIES OF MID LEVELS IMPULSES ACROSS THE GULF COAST TUESDAY AND
WEDNESDAY. DEEP LAYER MOISTURE REMAINS HIGH. TIMING OF EACH IMPULSE
IS VERY DIFFICULT AT THIS TIME...SO THERE WILL BE A MIX OF SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS PERSISTING THROUGH WEDNESDAY
NIGHT. HOWEVER THE BEST TIME FRAME OF POTENTIAL HEAVY RAIN SHOULD
OCCUR TUESDAY NIGHT. WIDESPREAD TOTAL RAINFALL AMOUNTS TUESDAY AND
WEDNESDAY WILL RANGE FROM 1.25 TO 2.5 INCHES THROUGH THE
PERIOD...WITH ISOLATED HIGHER AMOUNTS LIKELY...UP TO FIVE
INCHES...DUE TO PERIODS OF HEAVY RAIN. SEVERE THUNDERSTORM RISK IS
LOW THROUGH MID WEEK.

CHANCES OF SHOWERS AND STORMS LOOK TO CONTINUE THROUGH THE REMAINDER
OF THE OUTLOOK AS A STORM SYSTEM SETS UP AGAIN OVER THE SOUTHWESTERN
STATES...MAINTAINING A POTENTIALLY ACTIVE SOUTHWEST FLOW ALOFT OVER
THE CENTRAL GULF COAST. SOME OF THE RAINS LOCALLY HEAVY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-141100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
507 AM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MARINERS CAN EXPECT WINDS...WAVES AND SEAS TO BE LOCALLY HIGHER WITH
THE PASSAGE OF ORGANIZED SHOWERS AND EMBEDDED STORMS. VISIBILITY
LIKELY TO BE REDUCED TO LESS THAN A MILE AT TIMES WITH THE PASSAGE OF
HEAVIER RAINS. INCREASED LIGHTNING ACTIVITY IN AND NEAR STORMS WILL
ALSO POSE A HAZARD TO MARINERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES OF SHOWERS AND STORMS WILL REMAIN ELEVATED DURING THE
UPCOMING WEEK. WIND...WAVES AND SEAS CAN BE LOCALLY HIGHER IN AND
NEAR STORMS. ANTICIPATE LIGHTNING ACTIVITY TO BECOME FREQUENT AT
TIMES AND VISIBILITY REDUCED TO A MILE OR LESS IN SOME OF THE STORMS
THIS WEEK.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:21 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 12, 8:39 PM CDTFlash Flood WarningMOBMobile6 hr
Apr 12, 10:46 PM CDTSpecial Marine WarningMOB89 min
Apr 13, 1:47 AM CDTFlash Flood WatchMOB17 hr
Apr 13, 2:51 AM CDTFlash Flood WarningMOBBaldwin6 hr
Apr 13, 5:27 AM CDTAreal Flood WarningMOBMobile6 hr
Apr 13, 12:04 PM CDTSpecial Marine WarningMOB86 min
Apr 13, 3:25 PM CDTSpecial Marine WarningMOB95 min

Nearby

Areal Flood Warnings in Alabama, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.